Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 177, NWS Sioux Falls, SD

July 26, 20145 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2014, 9:18 AM CDT for 5 counties in South Dakota. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2014, 9:18 AM CDT (14:18 UTC)
Expired
Jul 26, 2014, 10:00 AM CDT
In force
42 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Aurora County, SD, Brule County, SD, Davison County, SD, Douglas County, SD, Hutchinson County, SD

The radar

The Sioux Falls radar (KFSD), 130 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 9:20 AM CDTTSTM WND GST 67White Lake, SDSDSU AWDN SITE
Jul 26, 9:42 AM CDTTSTM WND GST 607 Sse White Lake, SDALSO HAD NICKEL SIZE HAIL
Jul 26, 9:43 AM CDTHAIL 1.75Stickney, SDNEAR GOLF BALL SIZE HAIL AND WIND GUSTS TO 65 MPH HAS CAUSED BROKEN WINDOWS IN TOWN. TIN ALSO BLOWN OFF ROOFS.
Jul 26, 9:45 AM CDTHAIL 14 Se White Lake, SDALSO HAD 70 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WUUS53 KFSD 261418
SVRFSD
SDC003-015-035-043-067-261500-
/O.NEW.KFSD.SV.W.0177.140726T1418Z-140726T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 AM CDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AURORA COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  EAST CENTRAL BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  NORTHEASTERN DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  NORTHWESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 1000 AM CDT

* AT 917 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE
  LAKE...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PLANKINTON...MITCHELL...STICKNEY...MOUNT VERNON...LOOMIS AND ETHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4387 9871 4382 9798 4374 9796 4353 9796
      4337 9812 4366 9890
TIME...MOT...LOC 1418Z 288DEG 41KT 4375 9862

HAIL...1.00IN
WIND...60MPH

$$
4 follow-up statements
568 
WWUS53 KFSD 261424
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 AM CDT SAT JUL 26 2014

SDC003-015-035-043-067-261500-
/O.CON.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
HUTCHINSON SD-DOUGLAS SD-DAVISON SD-BRULE SD-AURORA SD-
924 AM CDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AURORA...EAST
CENTRAL BRULE...DAVISON...NORTHEASTERN DOUGLAS AND NORTHWESTERN
HUTCHINSON COUNTIES UNTIL 1000 AM CDT...

AT 921 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
WHITE LAKE...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. AT 920 AM CDT...67 MPH WINDS WERE REPORTED 
BY OBSERVATION EQUIPMENT IN WHITE LAKE. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PLANKINTON...MITCHELL...STICKNEY...MOUNT VERNON...LOOMIS AND ETHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4387 9871 4382 9798 4374 9796 4353 9796
      4337 9812 4366 9890
TIME...MOT...LOC 1424Z 294DEG 30KT 4370 9858

HAIL...1.00IN
WIND...70MPH

$$
170 
WWUS53 KFSD 261430
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 AM CDT SAT JUL 26 2014

SDC003-015-035-043-067-261500-
/O.CON.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
HUTCHINSON SD-DOUGLAS SD-DAVISON SD-BRULE SD-AURORA SD-
930 AM CDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AURORA...EAST
CENTRAL BRULE...DAVISON...NORTHEASTERN DOUGLAS AND NORTHWESTERN
HUTCHINSON COUNTIES UNTIL 1000 AM CDT...

AT 926 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF WHITE LAKE...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MITCHELL...STICKNEY...MOUNT VERNON...LOOMIS AND ETHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4387 9871 4382 9798 4374 9796 4353 9796
      4337 9812 4366 9890
TIME...MOT...LOC 1431Z 304DEG 35KT 4360 9855

HAIL...1.75IN
WIND...70MPH

$$
678 
WWUS53 KFSD 261437
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
937 AM CDT SAT JUL 26 2014

SDC003-015-035-043-067-261500-
/O.CON.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
HUTCHINSON SD-DOUGLAS SD-DAVISON SD-BRULE SD-AURORA SD-
937 AM CDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AURORA...EAST
CENTRAL BRULE...DAVISON...NORTHEASTERN DOUGLAS AND NORTHWESTERN
HUTCHINSON COUNTIES UNTIL 1000 AM CDT...

AT 934 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STICKNEY...AND
MOVING SOUTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MITCHELL...STICKNEY...MOUNT VERNON...LOOMIS AND ETHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4387 9871 4382 9798 4374 9796 4353 9796
      4337 9812 4366 9890
TIME...MOT...LOC 1437Z 296DEG 38KT 4357 9848

HAIL...1.75IN
WIND...70MPH

$$
267 
WWUS53 KFSD 261441
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
941 AM CDT SAT JUL 26 2014

SDC015-261451-
/O.CAN.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
BRULE SD-
941 AM CDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BRULE COUNTY IS
CANCELLED...

THIS STORM HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 4360 9872 4375 9852 4379 9797 4353 9796
      4337 9812
TIME...MOT...LOC 1441Z 296DEG 38KT 4358 9842

$$

SDC003-035-043-067-261500-
/O.CON.KFSD.SV.W.0177.000000T0000Z-140726T1500Z/
HUTCHINSON SD-DOUGLAS SD-DAVISON SD-AURORA SD-
941 AM CDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
AURORA...DAVISON...NORTHEASTERN DOUGLAS AND NORTHWESTERN HUTCHINSON
COUNTIES UNTIL 1000 AM CDT...

AT 938 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STICKNEY...AND
MOVING SOUTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MITCHELL...MOUNT VERNON AND ETHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4360 9872 4375 9852 4379 9797 4353 9796
      4337 9812
TIME...MOT...LOC 1441Z 296DEG 38KT 4358 9842

HAIL...1.75IN
WIND...70MPH

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:37 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 26, 6:37 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
637 AM CDT SAT JUL 26 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 409 AM CDT SAT JUL 26 2014

AREA OF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS PERSISTING/SLOWLY
EXPANDING IN NORTHWEST PORTION OF THE CWA EARLY THIS MORNING...IN
AREA OF THETA-E ADVECTION AHEAD OF SUBTLE MID LEVEL WAVE. TOUGH TO
GET A GOOD HANDLE ON HOW THIS WILL EVOLVE THROUGH THE DAY AS MODELS
SHOWING A VARIETY OF SOLUTIONS THROUGH THE FIRST 6-9 HOURS OF THE
FORECAST PERIOD. GREATEST CONSENSUS GRADUALLY SHIFTS THE FOCUS TO
THE SOUTHEAST...AS MID LEVEL WAVE SHIFTS EAST BUT WEAK LOW LEVEL
RIDGE AXIS KEEPS CONTINUOUS FEED OF DRIER AIR INTO THE NORTHEAST
PORTIONS OF THE CWA. THIS SEEMS A REASONABLE IDEA AND WAS GENERALLY
FOLLOWED...THOUGH KEEPING FORECAST RAINFALL AMOUNTS LOWER THAN MOST
GUIDANCE...SOME OF WHICH PRODUCE BULLS-EYES NEAR AN INCH OR MORE IN
3-6 HOURS. ASIDE FROM SCATTERED PRECIP THREAT...ANTICIPATE ANOTHER
HUMID DAY WITH PRE-FRONTAL DEW POINTS IN THE MID TO UPPER 60S AND
HIGH TEMPERATURES IN THE LOWER TO MID 80S.

EXPECT ANY PRECIP ACTIVITY TO WANE THROUGH THE EARLY AFTERNOON...
WITH CLEARING AND SHARPLY LOWER DEW POINTS MOVING INTO FAR WESTERN
PORTIONS OF THE AREA BY LATE AFTERNOON AS COOL FRONT MOVES IN. THIS
PROGRESSES EAST THROUGH MUCH OF THE CWA THIS EVENING...AND EXITS THE
SOUTHEAST CORNER BY DAYBREAK...LEADING TO A MORE COMFORTABLE EARLY
SUNDAY MORNING WITH LOWS IN THE UPPER 50S/AROUND 60.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 409 AM CDT SAT JUL 26 2014

WILL NOT TAKE LONG ON SUNDAY FOR BRISK WINDS TO MIX TO THE
SURFACE...LIKELY THE FIRST TWO TO THREE HOURS OF THE MORNING.
WILL BE A WINDY DAY...GUSTING AT TIMES TO 30 TO 35 MPH. MAINLY
STABLE STRATOCUMULUS FIELD WILL ALSO DEVELOP FAIRLY QUICKLY IN THE
VERY CYCLONIC AND COLD ADVECTIVE REGIME.  OVERALL LARGE SCALE
FORCING IS QUIET SUBSIDENT...AND FORECAST SOUNDINGS INDICATE
SUBSIDENCE INVERSION WHICH SHOULD LIMIT DIABATIC CUMULUS DEPTH.
TEMPS EVEN IN THE FEW ENSEMBLE MEMBERS WHICH MANAGE CLOUDS UP
TOWARD 700 HPA FAIL TO SUGGEST ANY IMPACTFUL ICE PROCESS...SO NOT
LOOKING FOR MEASURABLE PRECIPITATION TO BE A FEATURE OF THIS
CLOUD FIELD.  ADDED IN A COUPLE OF SPRINKLES FROM LATER MORNING
THROUGH THE AFTERNOON ACROSS SOUTHWEST MINNESOTA...AS ANY LIFTING
PROCESS HERE SHOULD BE QUITE SHALLOW.

COULD BE A FEW MORE CLOUDS HANGING AROUND SUNDAY NIGHT AND INTO
MONDAY ACROSS THE EASTERN PLAINS IN BROAD NORTHERLY FLOW BEHIND
THE UNSEASONABLY COOL UPPER TROUGH...AND WITH RIDGE AXIS THROUGH
THE WESTERN AND CENTRAL DAKOTAS YET ON MONDAY...WILL BE ABLE TO
GET A LITTLE BETTER MIXING AGAIN FOR SOME WINDS TO AROUND 15 MPH.
LOWERED DEWPOINTS SOME EACH MIDDAY AND AFTERNOON ON SUNDAY AND
MONDAY CLOSER TO MIXED NUMBERS WHICH WERE PRETTY CONSISTENT
BETWEEN MODEL SOLUTIONS THIS TIME AROUND.  STATISTICAL GUIDANCE
TEMPERATURES FOR THE MOST PART ARE A BIT WARMER THAN RAW MIXING
COULD ATTAIN.

A MORE AMPLIFIED SYSTEM NOW LOOKS TO SET UP A STABLE WESTERN
RIDGE/EASTERN TROUGH PATTERN FOR THE UPCOMING WEEK...PLACING
THE NORTHERN PLAINS SQUARELY IN A NORTH TO NORTHWEST FLOW. AFTER
A BIT BREEZY CONDITIONS ON MONDAY...THIS UPCOMING WEEK COULD
ACTUALLY END UP ONE OF THE LEAST WINDY PERIODS OF THE SUMMER...
AS IT IS VERY HARD TO SCRAPE UP EVEN 10 KNOTS FOR THE MIXED LAYER
UNTIL PERHAPS WEEKS END. FOR THE MOST PART...HAVE TREATED THINGS
IN A SOMEWHAT MODIFIED PERSISTENCE MODE...AS WILL LIKELY ONLY SEE
SMALL ALTERATIONS IN TEMPERATURES FROM DAY TO DAY. SHADED OVERNIGHT
LOWS TOWARD THE COLDER SIDE OF GUIDANCE...IF NOT BELOW...GIVEN
ENSEMBLE SIGNALS OF DRIFTING BELOW OPERATIONAL NUMBERS AND AWAY
FROM CLIMATOLOGY. FIRST HALF OF THE PERIOD HAS 850 HPA TEMPS FROM
1-2 STANDARD DEVIATIONS BELOW NORMAL. ALSO...TRAJECTORY WILL
BECOME MORE AND MORE FAVORABLE FOR RETURN TO SMOKY CONDITIONS FROM
NORTHERN CANADIAN FIRES...AND THIS COULD HAVE A MINOR IMPACT ON
MAINLY DAYTIME TEMPERATURES NEXT WEEK...SO HAVE FURTHER HEDGED
JUST A BIT TOWARD THE COOLER SIDE ON HIGHS AS WELL.

MOST SOLUTIONS INDICATE SEVERAL ILL-TIMED AND ILL-DEFINED WAVES IN
NORTHERLY FLOW ALOFT WHICH SWING THROUGH EASTERN PORTIONS OF THE
NORTHERN PLAINS...AS WELL AS A WEAK CONVERGENCE BOUNDARY WHICH WILL
MOVE INTO THE AREA SOMETIME IN THE WED NIGHT TO FRIDAY WINDOW.
WOULD BE PRETTY SURPRISED TO NOT END UP WITH SOME TYPE OF ISOLATED
CONVECTION THE LATTER HALF OF THE WEEK CONSIDERING HOW COOL ALOFT IT
REMAINS. HOWEVER...JUST TOO DIFFICULT TO FAVOR ANY PARTICULAR PERIOD
OR LOCATION FOR MENTION OF PRECIPITATION AT THIS TIME...AND HAVE
OPTED TO KEEP DRY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 637 AM CDT SAT JUL 26 2014

ISOLATED TO SCATTERED ELEVATED SHOWERS/THUNDERSTORMS MOVING ACROSS
THE REGION THROUGH MIDDAY/EARLY AFTERNOON. TSRA MOST LIKELY TO AFFECT
KFSD THROUGH EARLY PART OF THE TAF PERIOD...WITH ACTIVITY POTENTIALLY
BRUSHING KHON THROUGH 14Z. LEFT MENTION OF PRECIPITATION OUT OF KSUX
AS GREATER COVERAGE CURRENTLY EXPECTED TO REMAIN NORTH. CONDITIONS
EVEN WITHIN SHRA/TSRA GENERALLY VFR...THOUGH BRIEF MVFR VISIBILITY
POSSIBLE. ALSO STILL SEEING MVFR-LOCALLY IFR VISIBILITY IN BR ACROSS
OUR EASTERN AND FAR SOUTHERN AREAS...BUT THIS EXPECTED TO IMPROVE BY
14Z-15Z. SHRA/TSRA SHOULD DIMINISH IN COVERAGE AFTER 18Z-19Z AS MID
LEVEL WAVE PASSES EAST OF THE REGION...THEN SHOULD SEE CLEARING BY
EVENING AS DRIER AND COOLER AIR MOVES IN FROM THE NORTHWEST.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...JH
LONG TERM...CHAPMAN
AVIATION...JH
Hazardous weather outlook, Jul 26, 9:14 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CDT SAT JUL 26 2014

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-057>071-
271415-
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
914 AM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING INTO MID AFTERNOON.
A FEW OF THE STORMS COULD BE STRONG TO SEVERE...WITH QUARTER SIZE
HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-271415-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-
914 AM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDER WILL CONTINUE THROUGH LATE
MORNING. SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 26, 8:08 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HAIL             8 W WESSINGTON SPRINGS  44.08N 98.73W
07/26/2014  E0.25 INCH       JERAULD            SD   TRAINED SPOTTER

&&

MG

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:46 AM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld31 min
Jul 26, 9:51 AM CDTSevere Thunderstorm WarningFSDAurora, Bon Homme, Charles Mix, Davison, Douglas, Hanson and 2 more39 min
Jul 26, 10:27 AM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Hutchinson, Turner, Yankton33 min
Jul 26, 10:55 AM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Yankton50 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.